MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ SHIELDING HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE¿ SHIELDING HYPODERMIC NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305924
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd safetyglide¿ shielding hypodermic needle contained foreign matter.No serious injury or medical intervention was reported.
 
Additional Manufacturer Narrative
Additional information: an additional lot was added to the complaint.Medical device lot #: 5117797; medical device expiration date: 4/30/2020; device manufacture date: 4/27/2015.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: two loose 3ml syringes were received in a biohazard bag along with an opened empty safetyglide package from batch #8064678 (p/n 305924).An additional 3ml syringe and a safetyglide needle were received in an opened package separate from the bag above, loose in a box.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Investigation conclusion: the first two samples were visually evaluated for fluid presence.One syringe was observed to have minimal presence of silicone on the stopper, primarily around the edge.One syringe was observed to have comparatively more silicone lubrication presence on the stopper with slight covering visible on the top as well.However, no stringing nor pooling of silicone was observed.The amount observed was within the expected and acceptable range for this product per product specification.The additional syringe received was from batch #5117797 (p/n 305924).It is not clear whether this sample was sent as a comparison piece as no notes were present.A minimal amount of silicone was observed only around the edge of the stopper.The amount observed was within specification.Root cause description: no defects were found in any samples received.Rationale: silicone is an inert, non-toxic medical substance used as a lubricant for disposable hypodermic products.It is an integral part of the syringe, enabling it to perform as required in various clinical applications and does not present a safety or efficacy issue nor does it impact product function.The silicone application process is designed to provide an even distribution of silicone on the interior of the syringe barrel.Silicone has been in use in this application for over 20 years.No reports are known of adverse clinical effects associated with these products and unintentional delivery of silicone fluid lubricant.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD SAFETYGLIDE¿ SHIELDING HYPODERMIC NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8060239
Report Number1213809-2018-00802
Device Sequence Number13851449
Product Code FMI
UDI-Device Identifier30382903059240
UDI-Public30382903059240
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2020
Device Catalogue Number305924
Device Lot Number5117797
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer11/02/2018
11/02/2018
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date01/15/2019
02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;